Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Polynomial rings
over Goldie-Kerr commutative rings II

Author: Carl Faith
Journal: Proc. Amer. Math. Soc. 124 (1996), 341-344
MSC (1991): Primary 13B25, 13CO5, 13EO5, 13H99, 13J10; Secondary 16D90, 16P60, 16S50
MathSciNet review: 1291767
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An overlooked corollary to the main result of the stated paper (Proc. Amer. Math. Soc. 120 (1994), 989--993) is that any Goldie ring $R$ of Goldie dimension 1 has Artinian classical quotient ring $Q$, hence is a Kerr ring in the sense that the polynomial ring $R[X]$ satisfies the $acc$ on annihilators $(=acc \bot )$. More generally, we show that a Goldie ring $R$ has Artinian $Q$ when every zero divisor of $R$ has essential annihilator (in this case $Q$ is a local ring; see Theorem $1^\prime $). A corollary to the proof is Theorem 2: A commutative ring $R$ has Artinian $Q$ iff $R$ is a Goldie ring in which each element of the Jacobson radical of $Q$ has essential annihilator. Applying a theorem of Beck we show that any $acc \bot $ ring $R$ that has Noetherian local ring $R_p$ for each associated prime $P$ is a Kerr ring and has Kerr polynomial ring $R[X]$ (Theorem 5).

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 13B25, 13CO5, 13EO5, 13H99, 13J10, 16D90, 16P60, 16S50

Retrieve articles in all journals with MSC (1991): 13B25, 13CO5, 13EO5, 13H99, 13J10, 16D90, 16P60, 16S50

Additional Information

Carl Faith
Affiliation: Department of Mathematics, Rutgers University, New Brunswick, New Jersey 08903; Permanent address: 199 Longview Drive, Princeton, New Jersey 08540

PII: S 0002-9939(96)03028-6
Received by editor(s): April 25, 1994
Received by editor(s) in revised form: August 5, 1994
Dedicated: In memory of Pere Menal
Communicated by: Wolmer V. Vasconcelos
Article copyright: © Copyright 1996 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia